MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31404792l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
The report indicated after pvi/svci (pulmonary vein isolation / superior vena cava isolation) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter, the patient experienced blood pressure decrease, pericardial effusion/cardiac tamponade initially treated with medication and then drainage.After the catheters were removed from the patient¿s cardiac cavity, it was confirmed that the patient¿s blood pressure decreased (about 60mmhg, 60 bpm).Noradrenaline was administered but the patient¿s condition was not changed.Pericardial effusion was confirmed by body surface echocardiography.After pericardial drainage was performed, the blood pressure increased, and the patient left the room.While the blood pressure was decreasing, the patient woke up from sedation, initiated spontaneous breathing, and was responsive.Investigation is ongoing regarding the progress and extended hospitalization.Since the event occurred after removal of the catheters, the used catheters were smart touch sf catheter, octaray, soundstar, and all were discarded.Also, a beeat catheter was used in the coronary sinus (cs).Physician assessment of the health hazard was non-serious (moderate/minor).The physician's opinions on the relationship between the event and the product there was a possibility of injury when the cs catheter (beeat) was removed from the patient¿s body.No abnormalities observed prior or after used of the devices.No extended hospitalization.Coloring settings for visitag was tag index, and visitag additional filters was fot (force over time).The outcome of the adverse event was fully recovered (no residual effects).The patient has been discharged from the hospital.The discharged date was unknown.The patient did not require cardiac surgery.No relevant rests/laboratory data reported.During the procedure, one catheter was used for each.No evidence of steam pop.The procedural act (activated clotting time) was 350 seconds over.Monitoring every 5 to 15 minutes.Transseptal puncture site performed during the procedure was one with two sheaths and transeptal puncture was performed with a rf (radiofrequency) needle (japan lifeline).Flow settings for irrigation was pre-1sec, and post-1sec.The first soundstar catheter had magnetic sensor error occurred.Reconnected the catheter, but the issue did not improve.Sound star eco catheter was replaced.The second soundstar catheter image was not displayed.There were no issues with the recognition of the catheter, when the catheter was removed from the patient¿s body.¿out of mapping range¿ occurred.The team reconnected the catheter and replaced the swift link, but the issue did not improve.Sound star eco catheter was replaced.The third catheter was used without any issues.The ultrasound machine screen was displayed on carto3 without any issues.The procedure was completed without patient's consequence.
 
Additional Manufacturer Narrative
Per internal review on 24-jun-2025, it was determined that no surgical intervention occurred, therefore the h6 health effect: impact cod for "surgical intervention" (f19) no longer applies.The code has now been replaced with "recognised device or procedural complication" (f15).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22136178
Report Number2029046-2025-01798
Device Sequence Number18231194
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)270827(10)31404792L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31404792L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCTA, STD, 48P, 2-2-2-2-2, D-CURVE; RF NEEDLE; SMARTABLATE GEN. KIT (JAPAN); SMARTABLATE PUMP KIT (JAPAN); SOUNDSTAR ECO SMS 8F CATHETER; SOUNDSTAR ECO SMS 8F CATHETER; SOUNDSTAR ECO SMS 8F CATHETER; UNK CS CATHETER (BEEAT); UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale
Patient RaceAsian